Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 9, 2016, 1:32 PM MDT for Saguache County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 1:32 PM MDT (19:32 UTC)
- Expired
- Aug 9, 2016, 2:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Grand Junction radar (KGJX), 175 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
730
WWUS85 KPUB 091932
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE AUG 9 2016
COZ060-064>066-069-092015-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
132 PM MDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAGUACHE COUNTY
UNTIL 215 PM MDT...
AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTH PASS...OR 30 MILES SOUTHEAST OF GUNNISON...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARGENTS AND NORTH PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3843 10642 3842 10633 3823 10618 3807 10661
3823 10673
TIME...MOT...LOC 1932Z 238DEG 16KT 3819 10659
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:01 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 9, 12:01 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1201 PM MDT TUE AUG 9 2016 .SHORT TERM...(Today and tonight) Issued at 421 AM MDT Tue Aug 9 2016 ...Fewer Storms Today... Water vapor imagery this morning shows drier air spreading into the western half of the state. This should generally help to decrease thunderstorm activity today. Forecast models generally show less activity today so there is consistency there. While there will probably be fewer storms today overall, there will still be storms. High resolution models have the first wave of convection developing over the mountains, Palmer and Raton Ridges between 2 and 3 pm and then tracking northeast. According to the models, the afternoon storms won't have much punch as they try and move northeast across the plains but evening storms could be a bit stronger, particularly over the Pikes Peak Region and far eastern plains. Not sure if the models have it correct, but something to keep an eye on. Storms today will likely be scattered in coverage over the mountains and mainly just isolated elsewhere. Primary threats will include lightning, wind gusts to around 50 mph, locally heavy rain and possibly some small hail. With a slightly warmer and drier airmass spreading into the region today , we should see warmer temperatures than in previous days. Whereas most temperatures yesterday were near average, today's readings should creep back above average again. .LONG TERM...(Wednesday through Monday) Issued at 421 AM MDT Tue Aug 9 2016 Wednesday...An upper low pressure trough will be over the western U.S. with the low pressure center located over northern Montana. This will draw moisture from Tropical Storm Javier up across the desert SW and into western Colorado on Wed. Expect an early start to convection over the sw mts Wed morning, spreading to all of the higher terrain by late morning, and to the rest of the plains through the afternoon. Wed looks to be the warmest day of the extended period, as sw flow aloft will help the lower elevations warm up nicely. The healthy amount of moisture streaming into the state will boost precipitable water amounts, but with sw flow aloft storms should move along and minimize flooding threat. Thursday through Saturday...The upper low over northern Montana is expected to track east along the US/Canadian border, pushing a cool front down across the northern plains and into eastern Colorado Thu aftn. At the same time, monsoon moisture will increase across the western half of the state and start to spread east. The cool front arrives Thu aftn initially as a push from the N-NE, then shifts to a more easterly upslope direction for Fri and Sat. Favorable upper dynamics, increasing moisture, and low-level support will combine for an enhanced chance of convection across all of the CWA all three days, with the focus areas being along the eastern slopes of the southern Front Range, and the northern slopes of the Raton Mesa. There will also be an increased threat for flash flooding across area burn scars, especially on Fri and Sat. Sunday and Monday...Long range models indicate that an upper high pressure ridge attempts to build back into the region, cutting back on the moisture stream into the state. Look for a return to a more diurnal mt convection pattern, and warming temps to start the next work week. Moore && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1157 AM MDT Tue Aug 9 2016 VFR conditions expected to continue for the TAF sites next 24 hours, along with generally light winds. Have added VCTS to KCOS for the early evening hours as several computer forecasts indicate SCT storms in the area for this time period, but any impact tot he TAF site should be minimal and/or brief. A better chance of storms tomorrow, as monsoonal moisture returns from the southwest. KALS could see storms possibly by late morning, while KCOS and KPUB will not likely see storms develop until mid to late afternoon. Rose && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...LW LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, Aug 9, 12:34 PM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1234 PM MDT TUE AUG 9 2016 COZ058>089-093>099-100645- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1234 PM MDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STORMS WILL PRIMARILY IMPACT THE MOUNTAINS THIS AFTERNOON, AND WILL GENERALLY BE ISOLATED IN COVERAGE. PRIMARY STORM THREATS TODAY WILL BE LIGHTNING, WIND GUSTS TO AROUND 45 MPH, LOCALLY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL. MOST STORM ACTIVITY SHOULD WIND DOWN BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INCREASING MONSOONAL MOISTURE ON WEDNESDAY WILL BRING AN INCREASED CHANCE OF THUNDERSTORMS TO THE FORECAST AREA, AND ESPECIALLY TO THE MOUNTAINS. IN ADDITION TO LIGHTNING AND GUSTY WINDS, LOCALLY HEAVY RAIN WILL BECOME A CONCERN. STARTING ON THURSDAY AND LASTING THROUGH SATURDAY, AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE AND UPSLOPE FLOW AT THE LOWER LEVELS. THIS WILL PRODUCE AN ENHANCED CHANCE FOR THUNDERSTORM ACTIVITY TO THE REGION, ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND PLAINS. PERIODS OF HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING ACROSS AREA BURN SCARS WILL BE THE MAIN CONCERNS, ESPECIALLY ON FRIDAY AND SATURDAY. BY SUNDAY, HIGH PRESSURE STARTS TO BUILD BACK INTO THE REGION, RESULTING IN DECREASED STORM CHANCES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO. 44/44
In the hours before
Special weather statement, Aug 9, 1:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT TUE AUG 9 2016
COZ060-064>066-069-092015-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
132 PM MDT TUE AUG 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAGUACHE COUNTY
UNTIL 215 PM MDT...
AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NORTH PASS...OR 30 MILES SOUTHEAST OF GUNNISON...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARGENTS AND NORTH PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3843 10642 3842 10633 3823 10618 3807 10661
3823 10673
TIME...MOT...LOC 1932Z 238DEG 16KT 3819 10659
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:07 PM MDT | Special Weather Statement | PUB | Crowley | 38 min |
| Aug 8, 6:29 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Aug 8, 7:00 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 45 min |
| Aug 8, 7:34 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Aug 8, 8:27 PM MDT | Special Weather Statement | PUB | Baca, Prowers | 48 min |
| Aug 9, 3:36 PM MDT | Special Weather Statement | PUB | Lake | 39 min |
| Aug 9, 3:52 PM MDT | Areal Flood Advisory | PUB | Lake | 113 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.